Skip to Content

chlorpromazine FDA Alerts

The FDA Alert(s) below may be specifically about chlorpromazine or relate to a group or class of drugs which include chlorpromazine.

MedWatch Safety Alerts are distributed by the FDA and published by Drugs.com. Following is a list of possible medication recalls, market withdrawals, alerts and warnings. For the latest FDA MedWatch alerts, go here.

Recent FDA Alert(s) for chlorpromazine

Olympia Pharmacy Sterile Compounded Products: Recall - Concerns About Sterility Assurance

May 30, 2013

Audience: Consumer

 

[Posted 05/30/2013]

ISSUE: Lowlite Investments d/b/a Olympia Pharmacy ("Lowlite") notified the public of a voluntary multi-state recall of all sterile drug products compounded by the pharmacy that have not reached the expiration date listed on the product. The recall is being initiated due to concerns associated with prior quality control procedures that impacted sterility assurance. In the event a sterile product is compromised patients are at risk for serious and possible life threatening infections.

The recall includes all sterile products that Olympia Pharmacy supplied to patients and offices of licensed medical professionals with a use by date of 09/25/2013 or earlier. Olympia Pharmacy will be notifying customers by phone, fax, or mail to return the products to the pharmacy.

BACKGROUND: To date, Lowlite has received no reports of injury or illness associated with the use of the affected products.

RECOMMENDATION: Consumers or health care providers with questions regarding this recall may contact Lowlite by phone at 888-323-7788 or 407-673-2222 from the hours of 9:00AM- 6:00PM Eastern Daylight Time Monday through Friday, or at the following e-mail address: Brian@olympiapharmacy.com. Patients who have received any product furnished by Lowlite and have concerns should contact their healthcare provider.

Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:


[05/30/2013 - Press Release - Olympia Pharmacy]
[05/30/2013 - Recalled Product List - Olympia Pharmacy]

Antipsychotic drugs: Class Labeling Change - Treatment During Pregnancy and Potential Risk to Newborns

Feb 22, 2011

Audience: Psychiatry, OBGYN

Drugs include: Haldol, FazaClo, Fanapt, Clozaril, Risperdal, Zyprexa, Seroquel, Abilify, Geodon, Invega, Loxitane, Moban, Navane, Orap, Saphris, Stelazine, Thorazine, Symbyax

ISSUE: FDA notified healthcare professionals that the Pregnancy section of drug labels for the entire class of antipsychotic drugs has been updated. The new drug labels now contain more and consistent information about the potential risk for abnormal muscle movements (extrapyramidal signs or EPS) and withdrawal symptoms in newborns whose mothers were treated with these drugs during the third trimester of pregnancy.

The symptoms of EPS and withdrawal in newborns may include agitation, abnormally increased or decreased muscle tone, tremor, sleepiness, severe difficulty breathing, and difficulty in feeding. In some newborns, the symptoms subside within hours or days and do not require specific treatment; other newborns may require longer hospital stays.

BACKGROUND: Antipsychotic drugs are used to treat symptoms of psychiatric disorders such as schizophrenia and bipolar disorder.

RECOMMENDATION: Healthcare professionals should be aware of the effects of antipsychotic medications on newborns when the medications are used during pregnancy. Patients should not stop taking these medications if they become pregnant without talking to their healthcare professional, as abruptly stopping antipsychotic medications can cause significant complications for treatment.

Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:

[02/22/2011 - Drug Safety Communication - FDA]

Antipsychotics, Conventional and Atypical

Jun 16, 2008

Audience: Neuropsychiatric and geriatrics healthcare professionals

[Posted 06/16/2008] FDA notified healthcare professionals that both conventional and atypical antipsychotics are associated with an increased risk of mortality in elderly patients treated for dementia-related psychosis. In April 2005, FDA notified healthcare professionals that patients with dementia-related psychosis treated with atypical antipsychotic drugs are at an increased risk of death. Since issuing that notification, FDA has reviewed additional information that indicates the risk is also associated with conventional antipsychotics. Antipsychotics are not indicated for the treatment of dementia-related psychosis. The prescribing information for all antipsychotic drugs will now include the same information about this risk in a BOXED WARNING and the WARNINGS section.

[June 16, 2008 - Information for Healthcare Professionals - FDA]

More chlorpromazine Resources